Alert archive / New Mexico / Flash Flood Warnings in 2017
Flash Flood Warning 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 30, 2017, 7:09 PM MDT for Sandoval County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2017, 7:09 PM MDT (01:09 UTC)
- Expired
- Sep 30, 2017, 8:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 43 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
292
WGUS55 KABQ 010109
FFWABQ
NMC043-010215-
/O.NEW.KABQ.FF.W.0047.171001T0109Z-171001T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
709 PM MDT SAT SEP 30 2017
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Southeastern Sandoval County in north central New Mexico...
* Until 815 PM MDT.
* At 709 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen.
* Some locations that will experience flooding include...
Rio Rancho, Corrales, Bernalillo, Enchanted Hills, Mariposa, San
Felipe Pueblo, Coronado State Monument, Vista Hills, Sandia Pueblo
and Rio Rancho City Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flash flooding.
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely.
&&
LAT...LON 3549 10625 3525 10625 3525 10667 3533 10672
3551 10654
$$
541 follow-up statement
089
WGUS75 KABQ 010146 RRA
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
746 PM MDT SAT SEP 30 2017
NMC043-010156-
/O.CAN.KABQ.FF.W.0047.000000T0000Z-171001T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval-
746 PM MDT SAT SEP 30 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SANDOVAL COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3549 10625 3525 10625 3525 10667 3533 10672
3551 10654
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 5:47 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 30, 5:47 PM MDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 547 PM MDT Sat Sep 30 2017 .UPDATE... Removed the FLash Flood Watch Headline from the appropriate zones. There could still be isolated flash flooding this evening, but over very small areas. CHJ && .PREV DISCUSSION...543 PM MDT Sat Sep 30 2017... .AVIATION... 00Z TAF CYCLE Higher terrain obscured. Increaasing westerly flow aloft will continue to push drier air into western and central NM through 01/18Z. Sct showers and tstms will begin to favor central and ern NM by 03Z with brief MVFR to IFR cigs/vsbys, hail and wind gusts to 50kt with the stronger storms. IFR cigs/vsbys in br to return to areas from the east slopes of the central mt chain across the ern plains by 02Z and persisting through 01/13Z when strengthening sw sfc winds start to erode the low clouds. && .PREV DISCUSSION...155 PM MDT Sat Sep 30 2017... .SYNOPSIS... One more active weather afternoon and night before we get a break Sunday into Monday. Storms should fire along a dry line Monday evening on the eastern plains, and more widespread on Tuesday afternoon and evening. A back door cold front will plunge south Tuesday night into Wednesday with a fresh supply of moisture. Wednesday through Thursday will be unsettled area wide before a drying trend Friday into next weekend. && .DISCUSSION... Another busy afternoon underway with showers and thunderstorms firing across northwest NM. A short wave trough over northern NM will keep it active through the evening and into the night. Main weather threat will be flash flooding as many areas are already saturated from rain over the past week. Isolated severe weather is also possible. Finally some drying Sunday in the wake of the short wave trough. There will be much less storm coverage, while temperatures rise 5 to 10 degrees above today, mostly near normal. Monday will be dry as well during the day, but a dry line may activate on the far eastern plains Monday evening. This will spread moisture west, making Tuesday afternoon and evening more active across much of the east. A back door cold front will plunge south Tuesday night and west Wednesday, increasing low level moisture over much of the state. This means another round of widespread rain for Wednesday through Thursday evening. Another drying trend for Friday and Saturday as a trough swings through the state. CHJ && .FIRE WEATHER... Wet conditions continue as showers and storms impact NM once again today. Soil moisture values have improved even further across most of northern and central NM, with the exception of some patchy areas along the Arizona border. The next round of storms firing up near the Cont Divide will shift east across NM and drop widespread wetting rainfall again through this evening. More fog, low clouds, and spotty showers overnight will taper off by sunrise Sunday. Drier air over Arizona will move east across NM Sunday and trend humidities 25 to 35% lower than today. Ventilation will improve to excellent across the western half and good across the east. Temps will trend nearly 10 degrees warmer with deeper mixing allowing for some late day breezes. Overnight recoveries Monday morning will still be very good all areas with wet soils in place. The next upper level wave will approach the Great Basin Monday and spread stronger winds over NM. Southwest winds of 25 to 35mph with gusts as high as 50 mph are possible across western NM and over the northeastern plains. Ventilation will be excellent all areas with moderate to high haines and temps slightly above normal. Min RH will range from 10 to 15% across the west to 20 to 30% across the east. Low level moisture will begin surging northwest again across the east Monday evening. Showers and storms are possible once again with locally heavy rainfall. This moisture will continue advancing to the northwest Tuesday and especially Wednesday as the upper level wave deepens over Nevada. This will also help draw mid and upper level moisture into the state and set the stage for at least scattered showers and storms with locally heavy rainfall as far west as the Cont Divide through Friday. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 40
Hazardous weather outlook, Sep 30, 4:16 AM MDT, 14 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 416 AM MDT Sat Sep 30 2017 NMZ501>540-011100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 416 AM MDT Sat Sep 30 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect into this evening for portions of central and northern New Mexico. A few strong to severe storms are possible later this afternoon, mainly between the Continental Divide and the Rio Grande Valley. Large hail is the primary threat, with potential for significant hail accumulation on roadways. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few severe storms are possible across the Eastern Plains Tuesday afternoon and evening. Locally heavy rainfall and potential flash flooding are possible by the end of the work week across much of central and western New Mexico. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 11
In the hours before
Special weather statement, Sep 30, 6:21 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
621 PM MDT SAT SEP 30 2017
NMZ527-530-010045-
Union County-Raton Ridge/Johnson Mesa-
621 PM MDT SAT SEP 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EAST
CENTRAL COLFAX COUNTIES UNTIL 645 PM MDT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Capulin, or 19 miles southwest of Des Moines,
moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Union
and east central Colfax Counties.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3674 10379 3645 10379 3646 10401 3649 10401
3646 10405 3647 10408 3646 10409 3647 10423
3666 10421
TIME...MOT...LOC 0021Z 263DEG 20KT 3658 10411
40Local storm report, Sep 30, 6:25 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
625 PM MDT SAT SEP 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 SW RIO RANCHO 35.25N 106.69W
09/30/2017 M0.75 INCH SANDOVAL NM PUBLIC
&&
EVENT NUMBER ABQ1702213
TRMSpecial weather statement, Sep 30, 6:35 PM MDT, 34 minutes before
Special Weather Statement National Weather Service Albuquerque NM 635 PM MDT SAT SEP 30 2017 NMZ528-529-010100- Far Northeast Highlands-Northeast Highlands- 635 PM MDT SAT SEP 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND SOUTHEASTERN MORA COUNTIES UNTIL 700 PM MDT... At 635 PM MDT, Doppler radar was tracking a strong thunderstorm over Valmora, or 18 miles southwest of Wagon Mound, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Watrous, Valmora, Maes and Shoemaker. This includes Interstate 25 between Mile Markers 365 and 377. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3568 10456 3569 10499 3587 10500 3594 10459 TIME...MOT...LOC 0035Z 264DEG 26KT 3579 10490 40
Special weather statement, Sep 30, 6:43 PM MDT, 26 minutes before
Special Weather Statement National Weather Service Albuquerque NM 643 PM MDT SAT SEP 30 2017 NMZ523-533-010115- Guadalupe County-Central Highlands- 643 PM MDT SAT SEP 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE AND NORTHEASTERN TORRANCE COUNTIES UNTIL 715 PM MDT... At 643 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles south of Anton Chico, or 26 miles north of Vaughn, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Milagro. This includes Interstate 40 between Mile Markers 236 and 261. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3488 10535 3504 10536 3517 10502 3494 10489 TIME...MOT...LOC 0043Z 261DEG 19KT 3499 10524 40
Special weather statement, Sep 30, 6:45 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Albuquerque NM 645 PM MDT SAT SEP 30 2017 NMZ528-531-010115- Far Northeast Highlands-Harding County- 645 PM MDT SAT SEP 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARDING AND SOUTHEASTERN MORA COUNTIES UNTIL 715 PM MDT... At 645 PM MDT, Doppler radar was tracking a strong thunderstorm near Wagon Mound, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wagon Mound. This includes Interstate 25 between Mile Markers 384 and 386. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3581 10473 3599 10476 3608 10438 3581 10433 TIME...MOT...LOC 0045Z 261DEG 18KT 3591 10466 40
Local storm report, Sep 30, 6:51 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
651 PM MDT SAT SEP 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL GOLDEN 35.27N 106.21W
09/30/2017 M0.88 INCH SANTA FE NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702214
TRMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 6:07 PM MDT | Special Weather Statement | ABQ | Colfax | 23 min |
| Sep 30, 6:10 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Santa Fe | 25 min |
| Sep 30, 6:11 PM MDT | Flash Flood Warning | ABQ | Sandoval | 64 min |
| Sep 30, 6:14 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Valencia | 46 min |
| Sep 30, 6:18 PM MDT | Flash Flood Warning | ABQ | Colfax | 117 min |
| Sep 30, 6:21 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Sep 30, 6:29 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Socorro, Valencia | 2 hr |
| Sep 30, 6:33 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 32 min |
| Sep 30, 6:35 PM MDT | Special Weather Statement | ABQ | Mora | 25 min |
| Sep 30, 6:43 PM MDT | Special Weather Statement | ABQ | Guadalupe | 32 min |
| Sep 30, 6:43 PM MDT | Tornado Warning | ABQ | Valencia | 32 min |
| Sep 30, 6:45 PM MDT | Special Weather Statement | ABQ | Mora | 30 min |
| Sep 30, 6:46 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Valencia | 119 min |
| Sep 30, 7:00 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance, Valencia | 45 min |
| Sep 30, 7:17 PM MDT | Tornado Warning | ABQ | Torrance, Valencia | 15 min |
| Sep 30, 7:18 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 30 min |
| Sep 30, 7:22 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 113 min |
| Sep 30, 7:32 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 118 min |
| Sep 30, 7:44 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 25 min |
| Sep 30, 8:22 PM MDT | Special Weather Statement | ABQ | Bernalillo | 53 min |
| Sep 30, 9:36 PM MDT | Special Weather Statement | ABQ | Torrance | 39 min |
| Sep 30, 11:14 PM MDT | Special Weather Statement | ABQ | Guadalupe | 46 min |
| Oct 1, 12:06 AM MDT | Special Weather Statement | ABQ | Guadalupe | 39 min |
| Oct 1, 1:30 PM MDT | Special Weather Statement | ABQ | Harding | 15 min |
Nearby
Flash Flood Warnings in New Mexico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.